MAUDE Adverse Event Report: TRIPATH IMAGING, INC BD TOTALYS¿ MULTIPROCESSOR CONSUMABLES KIT; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED

TRIPATH IMAGING, INC BD TOTALYS¿ MULTIPROCESSOR CONSUMABLES KIT; PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Model Number 491453
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Medical device expiration date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 14 bd totalys¿ multiprocessor consumables kit had missing or blank labels before use.The following information was provided by the initial reporter, translated from japanese: according to the customer's report, 13 tubes with blank labels and one tube without a label were found before usage.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 2023-06-1620.H.6.Investigation summary: the customer complained about labels on 13 centrifuge tubes from an unknown lot of catalog number 491453 (totalys multiprocessor consumables kit) not containing print.Additionally, one centrifuge tube was missing a label.Material 500024399 is a purchased subcomponent that is used in catalog 491453.The customer communicated that the lot number of defective tubes from 500024399 was supplier lot number 20u4721.A dhr review of 491453 could not be performed because a lot number was not provided.However, material 500024399 is a purchased subcomponent that is used in catalog 491453.The centrifuge tubes are polypropylene plastic injection molded parts purchased from an approved bd supplier.The supplier applies a 2-dimensional barcode on the tubes that is used to support automated chain of custody for the specimen.When received into the bd mebane, nc facility they are subjected to incoming qc inspection using an ansi, single sampling, level i, at an aql of 1.0%.A review of the inspection documentation identified that 500024399 lot 20u4721 was received and inspected on two occasions without any issues identified.Additionally, a review of the c of a provided by the supplier identified that each tube provided contained a 2d label with a unique barcode number, and confirmation that each barcode scanned a grade of either 'a' or 'b'.Three photographs were provided.None of the pictures show any tubes with blank print or missing labels.Instead, the first one shows a tube with a printed label beside the bag label showing the lot number, the 2nd picture shows a picture of a tube with a printed label, and the 3rd picture shows a close-up picture of the cone of the tube with a black speck on it.However, the 13 tubes with no label print and one tube with a missing label were returned to the mebane, nc location for evaluation.The complaint is confirmed.
 
Event or Problem Description

Brand Name
BD TOTALYS¿ MULTIPROCESSOR CONSUMABLES KIT
Common Device Name
PROCESSOR, CERVICAL CYTOLOGY SLIDE, AUTOMATED
Manufacturer (Section D)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer (Section G)
TRIPATH IMAGING, INC
1022 corporate park drive
mebane NC 27302
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17225676
Report Number3008007472-2023-00007
Device Sequence Number7076157
Product Code MKQ
UDI-Device Identifier00382904914530
UDI-Public00382904914530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P970018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number491453
Device Catalogue Number491453
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown